Heat, Adams
- When
- June 22, 11:00 AM CST to 8:00 PM CST
- Where
- Adams forecast zone
- Reported by
- ASOS
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
High temperatures rose into the middle 90s with the Heat Index around 105 degrees.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
High temperatures rose into the middle 90s with the Heat Index around 105 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 22, 6:08 AM CST, 4 hours 52 minutes earlier.
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
708 AM CDT WED JUN 22 2016
.SHORT TERM... (Through Late This Afternoon)
Issued at 311 AM CDT Wed Jun 22 2016
Plenty of convection early this morning across parts of IA and
northern IL. This activity is just north of a warm front which
extends from a surface low over south central SD southeast through
IA and into portions of central and southern IL. This convection
is also in a region of strong 850 mb warm air advection, theta-e
advection, and moisture convergence on the nose of a 45-50 kt
southwesterly low level jet. It appears that most of this
convection will remain north and east of our forecast area today,
although some may move into parts of northeast MO and west central
IL this morning. With the warm front lifting northeast of our area
leading to southwest surface and low level winds and the
potential for plenty of solar insolation, unseasonably warm high
temperatures are expected today, especially from COU to STL. Parts
of the St Louis metro area may top out near the century mark. With
these hot temperatures along with humid conditions will continue
the heat advisory this afternoon and early this evening across
northeast and central MO into parts of west central and southwest
IL, including the St Louis metro area where late afternoon heat
indices will top out as high as 105-107.
GKS
.LONG TERM... (Tonight through Tuesday)
Issued at 311 AM CDT Wed Jun 22 2016
As the surface low moves eastward through IL and into IN tonight,
it will drag a cold front southward into northeast MO and west
central IL. There may be isolated showers/storms along with front,
but the better chance of precipitation will occur Thursday
afternoon across southeast MO and southwest IL as the front
continues dropping slowly southward and encounters better moisture
and instability. Slightly cooler temperatures can be expected
Thursday night and Friday with a surface ridge moving through the
Great Lakes region behind the cold front. The chance of showers
and storms will continue Friday and Friday night ahead of an
approaching shortwave, mainly west of the Mississippi River where
southerly winds on the backside of the retreating surface ridge
will bring moisture back into this area. Mainly scattered
afternoon and evening convection is expected on Saturday, then a
weak cold front will drop slowly southeastward through our area
Sunday through Monday as an upper level trough moves eastward
through the northern Plains and into the Great Lakes region. This
front will be the focus for more convection. Cooler, more normal
temperatures are expected for the end of the extended forecast as
the upper level ridge retrogrades well southwest of the region,
while a surface ridge builds southward into our area from the
northern Plains.
GKS
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 639 AM CDT Wed Jun 22 2016
Early morning convection should remain north and east of the
terminals, except for a stray shower or two near St. Louis metro
area sites noted at 12z. Winds will become southwesterly today on
the warm side of a warm front, and speeds will increase to AOA 12
kts with gusts of 20-25 kts during the day. Wind speeds should
diminish after sunset. A front will approach from the north very
late in the TAF period, which will cause winds to gradually back
and become westerly to northwesterly near or just beyond the end
of the 24-hr TAF period.
Kanofsky
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon today to 9 PM CDT this evening for
Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Jefferson MO-Knox MO-Lewis MO-
Lincoln MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Saint Charles MO-Saint Louis City
MO-Saint Louis MO-Shelby MO-Warren MO-Washington MO.
IL...Heat Advisory from noon today to 9 PM CDT this evening for Adams
IL-Calhoun IL-Jersey IL-Madison IL-Monroe IL-Pike IL-Saint
Clair IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 509 AM CDT WED JUN 22 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231015- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 509 AM CDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT DANGEROUS LEVELS OF HEAT ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS A GOOD PORTION OF MISSOURI AND PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. A HEAT ADVISORY IS IN EFFECT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS MORNING ACROSS PARTS OF NORTHEAST MISSOURI AND WESTERN ILLINOIS AS A WARM FRONT LIFTS NORTHEASTWARD. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS AS A COLD FRONT PROGRESSES THROUGH THE REGION. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON FRIDAY ACROSS PARTS OF CENTRAL AND SOUTHEAST MISSOURI. HEAT INDEX VALUES MAY APPROACH 105 ON THURSDAY AFTERNOON ACROSS PARTS OF SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. GKS
The national radar mosaic for the moment the first event began.
8 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2016Every state in 2016This day in weather historyWarnings in Illinois, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657849, 657850, 657851, 657852, 657853, 657854, 657855, 657856.